Friday night. Day seven of the reduced dose of Carbimazol. Yesterday I started to feel sore in my hips and back again, stiff getting out of bed or out of the car after driving. I’d almost forgotten what this pain felt like – how did I put up with it? I also seem to have lost strength, I could hardly carry a shopping basket with a few items in it. OK, one item was a three litre milk container, and there were two medium tubs of ice-cream plus some grapes, but I was struggling.
This is not good. On the phone to my endocrinologist in the morning to see if he thinks perhaps the dosage reduction was too soon. So I’m stretched out on my bed, with my tootsies on pillows. Again. Back to staring at my toes.
I saw Dr Rheumatologist today and he said it can take a while for the body to adjust and reiterated how much of the body the thyroid can affect. I feel about a hundred and ten years old today, all bent over. I’m used to being able to stand up straight – well straighter. The last few weeks had been great! I’ll admit Monday I didn’t feel fantastic, but it was more just feeling flat and I put that down to the change in dosage. This is a whole different ball-game.
Of course, I’m not sure it is the drop in the drug, but that is the change most likely to be the cause, I am guessing. I also had trouble sleeping the last two nights, but that may be unrelated. I have a feeling Dr E may have told me to increase the dose again if I felt worse, but I can’t remember! Darn brain fog is not gone, obviously!
The wonderful relief I got from the cortisone shot into my (unrelated to thyroid) frayed tendons in my right thigh seems to have worn off too. It was wonderful while it lasted, but it only lasted a month! Those tendons must be REALLY frayed!
One thing I DO know is I felt SO MUCH better knocking these nodules into shape! I am seeing this as just a little glitch while fiddling with the dosage to get it right. For those who are following along, I will edit this tomorrow after I’ve spoken to the endocrinologist and let people know the outcome. I hoping he doesn’t say “Give it another week and see” because I don’t think I can take today for another week! We might be able to compromise and I’ll take seventy-five percent of the original dosage, rather than fifty percent.
We’ll see. Now, where are those pain killers?
Feb 7 Update: Despite the fact I have my appointments with this specialist on Saturday mornings, I could not get through. Maybe they have a special number on Saturdays.
Didn’t feel as bad in the joints this morning, but got REALLY bad abdominal pains around 2 pm then couldn’t stay awake and slept until 5 pm. All very strange. So will see how the weekend plays out and call the specialist on Monday morning.
Painting my nails sounds like appropriate therapy under the circumstances.
Back story articles (in chronological order)
- Synvisc One and Osteoarthritis of the Knee
- The CPU is fine, the peripherals not so much
- My version of M*A*S*H
- The impact of our parents on our lives
- Do you hate going to the doctor?
- Christmas postponed due to drugs
- Juggling drugs, rest, exercise – but never the ironing
- Hydrotherapy as exercise and rehabilitation
- Personal health update!
- My personal good news week of the medical variety